Dilantin alternatives

Common Questions and Answers about Dilantin alternatives

dilantin

My neurologist just informed me that Osteoporosis and shrinkage of the Cerebellum are very serious side effects for long term users of Dilantin. Does anyone know more about this? I've been taking 500mg of Dilantin for over 30 years since I was a teenager, and now I'm terribly worried. Not one of the neurologists had mentioned anything about this over the years, and now at 46, I've learned that I may have severe osteoporosis.
Is there any research showing a loss of libido for men taking anti-seizure meds for epilepsy? Specifically neurontin or dilantan. If so, are there any treatments or suggested alternatives? Tks, concerned wife.
But if for some reason this is not possible for you to do, then depending on what drug you're on, if you stop your medicine, either nothing will happen or you may get very sick and have a seizure. As for your inquiry about alternatives, there are many seizure type medications, including benzodiazepines, dilantin, phenobarbital, and so forth.
My question is are these combined together causing me more harm than good? They are Dilantin,levoxyl,lorazepam,prempro,and i sometimes take a sleeping pill. I'm nervous all the time,I'm edgy,tired but can't sleep more than 3-4 hours a night. I feel like I don't have control all the time,I'm argumentitive,and I don't trust very well. Should I stop taking these ? please help soon.
IVIg [b]IS[b] one of several treatment alternatives for CIDP. I have been diagnosed with the same disease. I am just now starting to have cramping in my legs that I can find no remedy for. I am taking 3200 mg of neurontin a day but it does little to relieve the cramping. Have you had any success in relieving your cramping? Also you might ask your Dr. about steroid infusion treatments.
However years ago my mother had facial neuralgia and was successfully treated with Dilantin. so thats another possiblility for you...
I have only been on the Klonapin 2 weeks but wonder given this side effect if I need to be weaned off. Have already tried Doxepam, Zonalone Creme, Elavil,Dilantin, Tegretol, Tylenol/Codeine, Neurontin, Ultram,Percoset,Darvoset, etc, with really bad side effects and zero relief. Wondering what alternatives to prescription meds can be used for pain relief from small fiber sensory neuropathies?
Dropped 1/2 doses of Cymbalta, huge doses of Depakote, huge doses of Dilantin, zoloft....not to mention my plavix, loratab, potassium, ambien.....wow, a drug store bill-board.... Just rambling, scared of the unknown, but aren't we all? I added Sinemet though.... Is it wrong to WANT a semblence of normalacy for a change? There for the Grace of God go I...
valerian root is a natural herb to take for anxiety..kava kava, some even take dilantin for anxiety..if the drug u were referring to is promethiazine/that is phenergan and it does have a side effect of drowsiness and in small doses/helps with anxiety...and it is a safe drug..not habit forming like benzos..
He has tried medication to help with nerve pain (Neurotin, Lyrika, Dilantin) and they do help a little. Maybe they can help treat your symptoms so you feel better and continue on this quest. Don't give up and hang in there. Keep calling and letting them know what is happening to you. Keep a journal-it has proven very helpful. They may not diagnose anything yet but surely they can help your symptoms. You will get great advise and support from here.
If you are in cold turkey on your second day then you now know what to expect, accept it and eventually the drug will leave your system, if you cant handle it then seek other alternatives like a doctors help or tapering. If itsn not working you have to fix it. Its the same as when you car breaks down, its not working and must get it repaired. Just sitting in a broken car does not accomplish anything you must be proactive.
I tried Tegretal and Elavil some time ago, but I am willing to give them both a second try. I hate to go to the pump or Botox, as those alternatives seem pretty drastic (although as things continue to get worse, the closer I get to taking those steps). Does anyone have any recommendations for the constant muscle ache? At times it seems to be worse than the cramps - some nights it wakes me every hour all night long. I take Calcium, Potassium, and Magnesium, but it doesn't seem to help.
This could help disseminate valid information to members who may wish to consider alternatives to modern medicine. MedHelp is willing to allow a Health Page for this type of information IF the references are provided, and the material is not copyright protected.
I am relieved to find these posts in that it gives me other alternatives to explore. All my doctors (PCP, neurologist, ENT, etc.) have told me the same thing when asked what I should do next: "I don't know" and needless to say I am getting tired of that answer and my constant dizziness.
Cardioselective beta-blockers should generally be avoided, or used with extreme caution if no other alternatives are available and the benefits outweigh the risks of potentially severe bronchospasm. If patients do receive this combination, they should be closely monitored for increased serum theophylline levels but decreased bronchodilatory effectiveness.
It sounds like you have some major discomfort going on there in your neck. Have you discussed alternatives w/ your MD? He's who you should be talking to.There may be new things that have come out on the market recently that I am not aware of. Talk to your phamacist, too. (If you don't have one, find one you trust and use his information as a matter of course. They know MUCH more about drugs, reactions, and and over-all chemical knowledge than an MD would ever dare HOPE for.
After eliminating the worrisome etiololgies, then the problems are one of medication. There are alternatives to quinine, such as tegratol, dilantin etc. Procainamide has also been shown to work. I hope that I have not made things more confusing. Sometimes it is hard to get people to listen to you. However, medical care requires the information given both ways, patient to doctor and visa-versa.
According to the literature visual disturbances and halucinations are ocasional side effects. Usually this medication is given with others or as an alternative to dilantin. This does not mean you have been inappropriately medicated. The floaters are commonly associated with diabetes. Once they show up, they don't go away. You need at the minimum an hba1c and diabetic screen. Everyone can have siezures. The normal brain has a "threshold" at which siezures may be induced.
dilantin, phenobarbital, valproic acid, ACE inhibitors, atenolol, thiazide diuretics. Excepting valproic acid, all these reactions occurred 2-4 weeks after exposure with rash, urticaria, photophobia, malaise. s. Reaction to valproic acid occurred almost 2 years after initiating therapy and was of Stevens-Johnson type. 1 year ago for gradual onset on neck and shoulder pain radiating down the arms, and numbness in the hand. MRI showed nerve root compression at C5-7.
My daughter was an epileptic and taking Dilantin to control her seizures. We knew that the next grand mal seizure could be her last(fatal). She was engaged to be married to a man who had severe problems of his own that we were unaware of at that time. He was the basic self-centered control freak and very concerned with "appearances". His "high class" family was pressuring him to drop my daughter because of her epilepsy.
I had been treated for what is now recognized as Panic Disorder with barbituates and phenytoin (Dilantin). While neither did much good, it is interesting that those were the drugs of choice, because PD can often be a seizure-like business anyway, and they should have been more effective than they were. At any rate, I had decided that if some was supposed to be good, then more might be better, and wound up needing a lot more phenobarb than had been prescribed for me.
It's very sad for those who suffer, and now with the recent discovery of the XMRV retrovirus, I hope new alternatives will become available to treat the infected people properly. Anyhow, please feel free to post questions about Fibromyalgia, or begin topics that you know about and would like to share, or just feel free to chime in and answer questions. :) Thank you for choosing to join our community!
Up to this point, the sensation has only been on the inner right thigh...occasionally, slightly lower around the inside of the knee and slightly below it. What really scares me is the fact that I cannot financially afford to go get it checked out. As I told a friend, I'll probably have to wait until it becomes an emergency and head for the emergency room. He said if it's a clot and it becomes an "emergency", it might be too late to head to the hospital.
MedHelp Health Answers